Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed with pulmonary tuberculosis. Taking antibiotics for treatment. Safe to smoke?

Hi doctor. My name is XXXX. I have been diagnosed PTB lastmonth. Is it okay doctor that i sometimes i smoke casually while i having the treatment. Is just only 2 to 3 sticks a day. Is there any effect of smoking while tb treatment. I dont feel anything. I feel i stronger even any symptoms of tb i dont have. Thank you doctor
Asked On : Tue, 18 Dec 2012
Answers:  3 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Smoking is a risk factor for tuberculosis and TB death.
Smoking is associated with much more extensive and severe radiological TB lesions  and increases the risk of morbidity and mortality in TB patients. Therefore smoking prevention and cessation should be a priority in TB treatment as well as its prevention.
I advise you to stop smoking immediately.
Answered: Wed, 19 Dec 2012
I find this answer helpful
Radiologist Dr. Ganesh Sanap's  Response
Hi, welcome to HCM
Pulmonary TB causes decrease immunity overall. Lung has smallest respiratory unit known as bronchiole. Smoking damages that smallest unit and also make favourble condition for bacteria to grow.
I will suggest please completely stop the smoking.Dont smoke a single stick also. It will increase risk of not getting cure. TB can affect anyone , no use of feeling of strongness.
Thanking you.
Answered: Tue, 18 Dec 2012
I find this answer helpful
Neurologist Dr. Sandhya Manorenj's  Response

It seems that you have been diagnosed with pulmonary TB, you have to be on anti tuberculous drugs for next 6 months , not antibiotics.Smoking will damage your lungs ,secondly the natural defence mechanism of trachebronchial alveolar system will be damaged by nicotene present in cigarette.Try to quit smoking, for future healthy living and to prevent further complication of pulmonary TB like cavity , bronchopleural fistulla and atelectasis
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor